Alert archive / Georgia / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 167, NWS Atlanta, GA

May 3, 20257 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 3, 2025, 5:20 PM EDT for 7 counties in Georgia. It was in force for 55 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 3, 2025, 5:20 PM EDT (21:20 UTC)
Expired
May 3, 2025, 6:15 PM EDT
In force
55 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Catoosa County, GA, Chattooga County, GA, Floyd County, GA, Gordon County, GA, Murray County, GA, Walker County, GA, Whitfield County, GA

The radar

The Northeast Alabama radar (KHTX), 102 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 3, 5:35 PM EDTTSTM WND DMG5 W Trion, GAReport of trees down on the roadway at Trion Teloga Rd and Bryant Rd.
May 3, 5:40 PM EDTTSTM WND DMG1 Nne Summerville, GASeveral trees down on the roads in Summerville.
May 3, 5:47 PM EDTTSTM WND DMG4 W Trion, GATree down blocking both lanes at Harrisburg Road and Olympic Lane.
May 3, 5:53 PM EDTTSTM WND DMG4 Nnw Summerville, GATree down blocking Trion Teloga Road just passed the Hawk Ridge Road intersection.
May 3, 6:10 PM EDTTSTM WND DMG2 S Varnell, GAOne large tree down near the intersection of Sonya Drive and Rauschenberg Road NW.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.3 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2025-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2025-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1264 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

838 
WUUS52 KFFC 032120
SVRFFC
GAC047-055-115-129-213-295-313-032215-
/O.NEW.KFFC.SV.W.0167.250503T2120Z-250503T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
Issued by National Weather Service Birmingham AL
520 PM EDT Sat May 3 2025

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Catoosa County in northwestern Georgia...
  Central Murray County in northwestern Georgia...
  Northeastern Floyd County in northwestern Georgia...
  Whitfield County in northwestern Georgia...
  Walker County in northwestern Georgia...
  Western Gordon County in northwestern Georgia...
  Chattooga County in northwestern Georgia...

* Until 615 PM EDT.

* At 520 PM EDT, severe thunderstorms were located along a line
  extending from Lookout Mountain to Desoto State Park, moving east
  at 40 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Center Post, Crandall, Pinson, Subligna, Beaverdale, Villanow,
  Cloudland, Dalton, James H. Floyd State Park, Plainville, Wood
  Station, Indian Springs, Varnell, Tidings, Summerville, Armuchee,
  Tilton, Lyerly, Ringgold, and Tennga.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3499 8463 3438 8496 3439 8500 3435 8501
      3434 8502 3436 8548 3452 8551 3499 8523
TIME...MOT...LOC 2120Z 270DEG 35KT 3497 8534 3448 8560 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
2 follow-up statements
987 
WWUS52 KFFC 032138
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
Issued by National Weather Service Birmingham AL
538 PM EDT Sat May 3 2025

GAC047-055-115-129-213-295-313-032215-
/O.CON.KFFC.SV.W.0167.000000T0000Z-250503T2215Z/
Catoosa GA-Murray GA-Floyd GA-Whitfield GA-Walker GA-Gordon GA-
Chattooga GA-
538 PM EDT Sat May 3 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR CATOOSA...CENTRAL MURRAY...NORTHEASTERN FLOYD...WHITFIELD...
WALKER...WESTERN GORDON AND CHATTOOGA COUNTIES...

At 538 PM EDT, severe thunderstorms were located along a line
extending from Graysville to near Berryton, moving east at 40 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Center Post, Crandall, Pinson, Subligna, Beaverdale, Villanow,
Dalton, James H. Floyd State Park, Plainville, Wood Station, Indian
Springs, Varnell, Tidings, Summerville, Armuchee, Tilton, Lyerly,
Ringgold, Tennga, and Cohutta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3499 8463 3438 8496 3439 8500 3435 8501
      3434 8502 3436 8548 3453 8548 3499 8523
TIME...MOT...LOC 2138Z 270DEG 35KT 3497 8515 3448 8541 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
318 
WWUS52 KFFC 032201
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
601 PM EDT Sat May 3 2025

GAC047-055-115-129-213-295-313-032215-
/O.CON.KFFC.SV.W.0167.000000T0000Z-250503T2215Z/
Catoosa GA-Murray GA-Floyd GA-Whitfield GA-Walker GA-Gordon GA-
Chattooga GA-
601 PM EDT Sat May 3 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR EASTERN CATOOSA...CENTRAL MURRAY...NORTHEASTERN FLOYD...
WHITFIELD...SOUTHEASTERN WALKER...WESTERN GORDON AND CENTRAL
CHATTOOGA COUNTIES...

At 601 PM EDT, severe thunderstorms were located along a line
extending from near Red Clay State Park to near Everett Springs,
moving east at 40 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Trained weather spotters.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Rome, Dalton, Calhoun, Summerville, Chatsworth, Trion, Varnell, Eton,
Tunnel Hill, Cohutta, Resaca, Plainville, Shannon, Lyerly, Crandall,
Pinson, Sumac, Subligna, Gregory, and Lake Marvin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3499 8463 3438 8496 3439 8500 3435 8501
      3434 8502 3436 8548 3450 8534 3461 8527
      3499 8501
TIME...MOT...LOC 2201Z 270DEG 35KT 3497 8490 3448 8516 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 2:37 PM EDT, 2 hours 43 minutes earlier.

Area forecast discussion, May 3, 2:37 PM EDT, 2 hours 43 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
237 PM EDT Sat May 3 2025

...Afternoon Area Forecast Discussion...

.SHORT TERM...
(This afternoon through Sunday)
Issued at 208 PM EDT Sat May 3 2025

At a glance:

-Showers ending overnight.

- The front will clear out tomorrow morning, leaving cooler
temperatures in it's wake.

A frontal boundary moving through the state today with showers
across the area. We should continue to see intermittent showers
through midnight or so with things slowly clearing out through
daybreak Sun. Instability is fairly limited across the state this
afternoon so we are not seeing much in the way of thunderstorms
at the moment. We still could see an isolated thunderstorm or two
before this front moves out but not expecting anything severe.

Hi-Res models showing a second, more organized line moving into
NW GA right around 20z-22z. It pushes through the ATL/CSG areas
right around sunset and continues moving SE over night. This will
be the best timeframe to see and thunderstorms but still not
expecting much in the way of a severe storm.

A drier cooler airmass wraps around the backside of the main low
pressure center over KY Sun bringing mostly clear skies to north
and Central GA. Temps Sun will be mainly in the 60s and 70s with
some near 80 deg temps across east central GA. Lows Sun night will
dip down into the 40s and 50s.

01

&&

.LONG TERM...
(Monday morning through next Friday)
Issued at 208 PM EDT Sat May 3 2025

-Drier and cooler conditions are likely early next week

-Unsettled weather is likely to return mid-week sticking around
through at least the end of the work week

No major changes made to the extended forecast. At the start of
the long term, an upper low becomes more centered over the Ohio
and TN Valley Regions with the surface low occluded at this point
and the surface front draped across the Mid-Atlantic States well
to our east. This positioning will allow a cooler drier airmass
to wrap around the backside of the low and move in across North
ans central GA. We should see daytime highs Monday Tuesday mainly
in the 70s with some lower 80s across portions of Central GA.
Night time Lows will dip down into the 40s and 50s as well.

As we head towards mid-week (Wednesday), latest ensembles indicate
the upper low will lift to the northeast and the ridge over the
Central US flattens as another broad trough takes up residence over
the western two-thirds of the CONUS. West to southwest flow at the
midlevels will usher in several weak disturbances across the
Southeast through at least the end of the week. Thus, unsettled
weather in the way of showers and thunderstorms return between
Wednesday and Friday. At this time, rain and thunder chances look to
be highest during the afternoon into the early evening coinciding
with peak heating. Temperatures during this timeframe will remain
'cooler' primarily due to cloud cover with forecast values in the
70s in most locations -- aside from northeast GA where temperatures
may only reach the 60s.

01

&&

.AVIATION...
(18Z TAFS)
Issued at 135 PM EDT Sat May 3 2025

Light showers across the area should continue through the evening
hours. Will see ceilings mainly in the VFR to MVFR range as the
showers cross over the TAF sites through 03-05z. Ceilings will
fall over night to near the IFR range but should stay just above
through daybreak. Ceilings will clear out shortly after daybreak
Sun. Winds will stay out of the W-SW through the period. Wind
speeds will be mainly in the 5-10kt range with some higher gust
near 20kt late Sun morning into Sun afternoon. Vsbys will stay
mainly in the VFR range but will see some MVFR readings in and
around any stronger showers.

//ATL Confidence...18Z Update...

Confidence medium to high on all elements.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          55  73  48  74 /  90   0   0   0
Atlanta         55  72  50  73 /  80   0   0   0
Blairsville     48  65  42  66 /  90  10   0  10
Cartersville    51  70  45  72 /  60   0   0   0
Columbus        56  75  50  77 /  80   0   0   0
Gainesville     55  70  49  71 /  90   0   0   0
Macon           58  78  50  78 /  80   0   0   0
Rome            51  69  45  72 /  40  10   0   0
Peachtree City  53  73  47  75 /  90   0   0   0
Vidalia         64  82  56  82 /  80  20   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...01
LONG TERM....01
AVIATION...01
Hazardous weather outlook, May 3, 2:13 PM EDT, 3 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
213 PM EDT Sat May 3 2025

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-041815-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
213 PM EDT Sat May 3 2025

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...This Afternoon and Tonight...

Isolated thunderstorms are possible through 6 PM today, mainly in
east central Georgia. A line of storms will move through north and
central Georgia between 6 PM and midnight. A couple of storms
within the line may produce damaging wind gusts in the 40 to 60
mph range, mainly before 10 PM.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Scattered thunderstorms will return to the region between
Wednesday and Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight, but
Spotters are encouraged to submit reports of severe weather
through the web by going to weather.gov/atlanta.

In the hours before

Special weather statement, May 3, 2:28 PM EDT, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
228 PM EDT Sat May 3 2025

GAZ086-031900-
Emanuel GA-
228 PM EDT Sat May 3 2025

...A strong thunderstorm will impact portions of southeastern Emanuel
County through 300 PM EDT...

At 228 PM EDT, a strong thunderstorm was over Oak Park, or 9 miles
north of Lyons, moving northeast at 20 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Twin City, Stillmore, Oak Park, Lexsy, and George L Smith State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3252 8215 3248 8218 3242 8219 3235 8225
      3235 8224 3232 8223 3229 8228 3229 8235
      3232 8236 3236 8241 3240 8240 3261 8219
      3254 8211
TIME...MOT...LOC 1828Z 225DEG 19KT 3234 8230

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 8:00 PM EDTSevere Thunderstorm WarningFFCLumpkin, Union, White45 min
May 2, 8:03 PM EDTSevere Thunderstorm WarningFFCBartow, Floyd, Haralson, Polk57 min
May 2, 8:15 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee, Dawson, Gordon, Pickens60 min
May 2, 8:17 PM EDTSevere Thunderstorm WarningFFCFannin, Gilmer, Lumpkin, Towns, Union43 min
May 2, 8:40 PM EDTSpecial Weather StatementFFCWhite35 min
May 2, 8:49 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee, Cobb, Douglas, Haralson, Paulding and 1 more40 min
May 2, 8:52 PM EDTSevere Thunderstorm WarningFFCDawson, Fannin, Gilmer, Lumpkin, Pickens, Towns and 2 more53 min
May 2, 8:56 PM EDTSevere Thunderstorm WarningFFCCarroll, Douglas, Haralson, Heard49 min
May 2, 9:12 PM EDTSevere Thunderstorm WarningFFCCobb, DeKalb, Douglas, Fulton48 min
May 2, 9:17 PM EDTSevere Thunderstorm WarningFFCCoweta, Fayette, Fulton, Meriwether43 min
May 2, 9:26 PM EDTSevere Thunderstorm WarningFFCCherokee, Dawson, Forsyth, Fulton, Hall37 min
May 2, 9:28 PM EDTSevere Thunderstorm WarningFFCHall, Lumpkin, White36 min
May 2, 9:43 PM EDTSevere Thunderstorm WarningFFCClayton, DeKalb, Fayette, Fulton, Gwinnett, Henry47 min
May 2, 9:49 PM EDTSpecial Weather StatementFFCBanks, Hall41 min
May 2, 9:59 PM EDTSpecial Weather StatementFFCBarrow, Jackson31 min
May 2, 10:03 PM EDTSpecial Weather StatementFFCCoweta, Fayette27 min
May 2, 10:08 PM EDTSpecial Weather StatementFFCHenry, Meriwether, Newton, Pike, Rockdale, Spalding37 min
May 2, 10:23 PM EDTSpecial Weather StatementFFCHarris, Meriwether, Muscogee37 min
May 2, 10:34 PM EDTSpecial Weather StatementFFCTalbot26 min
May 2, 10:38 PM EDTSpecial Weather StatementFFCBarrow, Jackson, Oconee, Walton37 min
May 3, 2:28 PM EDTSpecial Weather StatementFFCEmanuel32 min
May 3, 4:58 PM EDTSevere Thunderstorm WarningFFCCatoosa, Dade, Walker47 min
May 3, 5:01 PM EDTSevere Thunderstorm WarningFFCCatoosa, Chattooga, Dade, Walker44 min
May 3, 5:08 PM EDTTornado WarningFFCDade, Walker37 min
May 3, 5:39 PM EDTSevere Thunderstorm WarningFFCChattooga, Floyd, Gordon, Polk66 min
May 3, 6:14 PM EDTSevere Thunderstorm WarningFFCGilmer, Gordon, Murray, Pickens, Whitfield46 min
May 3, 6:16 PM EDTSpecial Weather StatementFFCMurray29 min
May 3, 6:38 PM EDTSpecial Weather StatementFFCHaralson, Polk37 min
May 3, 6:40 PM EDTSpecial Weather StatementFFCFannin35 min
May 3, 6:45 PM EDTSevere Thunderstorm WarningFFCDawson, Gilmer, Pickens45 min
May 3, 6:54 PM EDTSpecial Weather StatementFFCBartow, Paulding36 min
May 3, 6:56 PM EDTSpecial Weather StatementFFCCarroll34 min
May 3, 7:14 PM EDTSpecial Weather StatementFFCLumpkin31 min
May 3, 7:18 PM EDTSpecial Weather StatementFFCCherokee, Cobb, Douglas27 min
May 3, 7:25 PM EDTSpecial Weather StatementFFCCarroll35 min
May 3, 7:27 PM EDTTornado WarningFFCCarroll21 min
May 3, 7:39 PM EDTSpecial Weather StatementFFCFulton36 min
May 3, 7:47 PM EDTSpecial Weather StatementFFCCobb28 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.